Jump to content
SurvivingAntidepressants.org is temporarily closed to new registrations until 1 March ×

Shob: Intro and Queries


Shob

Recommended Posts

Hi.

I am writing on behalf of my brother. I have been reading this forum for a while to figure out a way to help me and have encouraged him to visit this excellent forum for a while, but he seems either reluctant or generally unable to do this. I hope that this 3rd party method of communicating doesn't prove to be an issue. I have provided a drug history to the best of my knowledge with the broad contours being correct.

 

He started on the drugs around.2009-2010 after a small bout of depression. For starters I must point out that his usage of these medicines prior to October 2020 had been very erratic - missed doses, doses at wrong time, taking them all at the same time and often adding a benzo on his own. He's also a smoker. He also eschewed therapy of any sort and refused to go to a psychologist. He has at one point been diagnosed as "Bipolar".

 

In September 2020, we tragically and suddenly lost our Grandmother. And in October 2020, he had a rather ugly breakup. Obviously these were two back to back shocks and he didn't take it well. His meds were increased/altered and essentially from October 2020 till March 2021, there was too much variation in drugs and dosages.

Eventually he CT'd 3 weeks in March and suffered almost all of the symptoms that are usually described here. Based on the advice given here, I reinstated 3.125 mg Paxitor (quarter of the original dose) and there was an almost immediate relief. Since then he has stayed at 3.125 mg Paxitor and 50 mg Lamotrigine. For about a month and a half his symptoms slowly reduced - his primary complaints being extreme irritability, pins and needles, insomnia.

April and most of May was a period of improvement. Magnesium Glcyinate and Melatonin helped with sleep. Acetyl - L- Carnitine and Alpha Lipoic Acid helped with pins and needles.

 

But ever since taking the first dose of the AstraZeneca vaccine in late May, his irritability and insomnia has returned and is probably worse. It's almost cyclical where the irritability persists for about 4 days with the next 3 days being somewhat better. Insomnia is also worse where Mg-Glyc and Melatonin don't seem to do much and he needs Zolpidem to sleep which may work some day and may not work someday. Also to note that during this time.prior to the vaccine , there was an ugly incident involving the police - he admits that the incident has shaken and traumatised him.

 

So I have the following queries:

1. Is this return of irritability and insomnia somehow related to the vaccine? Or does this seem co-incidental?

2. Could this mean that we need to updose on the Paxitor and see if that relieves some symptoms?

3. I have also been reading on Lamotrigine and it's GABAinergic effect and how there can be paradoxical effects from too much of GABA . Would it be worth it to try to start tapering Lamotrigine instead of updosing Paxitor?

 

Your forum has been very insightful and I hope we can get some help for the next steps as we go ahead in this journey to be drug free. I am trying to convince him to interact here as he would understand his body the best and he needs to see that there is a way forward but in the meanwhile I hope I can get some advice.

 

Edit: He hasn't seen a psychiatrist since December. Absolutely refuses to go and has been asking me or our mother to go.  Ever since reading this forum, even i have become hesitant to visit one.

Edited by Shob
additional point regarding psychiatrist
Link to comment
  • manymoretodays changed the title to Shob: Intro and Queries
  • Moderator

Hi @Shob

 

Welcome to SA. Sorry to hear about what happened to your brother. Sounds like you did the right thing. Sometimes it can take quite a long time to stabilize after a cold-turkey, and months is not abnormal at all. Unfortunately, once PAWS (post-acute withdrawal syndrome) sets in, it tends to recede only very slowly. Withdrawal can also result in nervous system sensitization, so sometimes people develop problems with other drugs that they previously tolerated well. Hopefully that hasn't happened, but the withdrawal state does seem to make people more vulnerable to adverse drug reactions. It isn't uncommon to have a reaction like that to a covid vaccine for someone in withdrawal. We have a special topic on it here, actually, which documents people's experiences. Likely it just threw him off a bit and he is experiencing a few waves of symptoms, interspersed with windows. You can read more about waves and windows here

 

For now, if you could fill out your brother's drug history in the signature area, that would help get us started. Some drugs and supplements can interfere with metabolism and can also have psychotropic effects (antibiotics, steroids, some supplements, coffee, nicotine etc.). Here are the instructions on how to create your drug signature. This link will take you directly to the signature. Signatures generally look like this: 

 

Example:

2001–2002 paroxetine 
2003  citalopram 
2004  paroxetine
2008  paroxetine slow taper down to 2016 Aug off paroxetine
2016  citalopram May 20mg  Oct slow taper down
2018  citalopram 13 Feb 4.6mg 15 Mar 4.4mg 29 Apr 4.2mg

 

This will allow any moderator or member to quickly see his history and where he is in his taper, and thus be able to help more easily without too much reading (most people here are volunteers and have other jobs).

 

To answer the questions briefly:

1. Yes, very possibly due to the vaccine. Members here have had similar reactions.

2. No, you shouldn't need to updose the Paxitor (generic name paroxetine).

3. No, I think you should taper the Paxitor first before starting to taper the lamotrigine. Best to get down to one drug rather than having to worry about two. Also, lamotrigine has sedative, nervous system inhibiting effects, and you generally want to leave drugs like that for last when you go to taper multiple drugs. See here for more info on that topic.

 

In the meantime, your brother might find some of these non drug coping techniques helpful to ease his symptoms. Hope he starts feeling better soon : )

Remeron - 2004-2005 (bad withdrawal)

Clonazepam - 2005-2018 (jumped around March)

Olanzapine - 2014- late 2017

Domperidone - 2008-2018

Many drugs in between including Lexapro, other benzos and z-drugs.

Still suffering post-withdrawal from Clonazepam (Klonopin), Olanzapine and Domperidone. 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy